Excedrin PM

Generic Name: Acetaminophen, Diphenhydramine citrate

  • Other names:

    Excedrin PM Express Gels, Excedrin PM Caplets
  • What is this medication?

    Excedrin PM contains a pain reliever and a nighttime sleep-aid. It is intended for the temporary relief of occasional headaches and minor aches and pains with accompanying sleeplessness.
  • Are there any warnings associated with Excedrin PM?

    This product contains acetaminophen. Severe liver damage may occur if you take more than 2 gelcaps/caplets in 24 hours, take this product with other drugs containing acetaminophen, or consume 3 or more alcoholic drinks every day while using this product.

    Do not use this product if you are allergic to acetaminophen.

    Do not use this product with any other drug containing acetaminophen (prescription or nonprescription).

    Do not use this product with any other product containing diphenhydramine, even one used on the skin.

    Do not use this product in children under 12 years of age.

    Stop using this product and talk to a doctor if any new symptoms occur, or if sleeplessness lasts continuously or for more than 2 weeks. Insomnia may be a symptom of a serious underlying medical illness.

    Stop using this product and talk to a doctor if the pain gets worse or lasts for more than 10 days, the painful area is red or swollen, or the fever gets worse or lasts for more than 3 days.

    Avoid alcoholic drinks when using this product. Drowsiness may occur. Be careful when driving a motor vehicle or operating machinery.

    Keep this product out of the reach of children. In the event of an overdose, get medical help or contact a poison control center immediately. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

    Do not take more of this product than directed.

  • Should I talk to my doctor before taking Excedrin PM?

    Talk to a doctor or pharmacist before using this product if you are not sure if a medication you are taking contains acetaminophen.

    Talk to a doctor or pharmacist before using this product if you are taking the blood thinning drug warfarin.

    Talk to a doctor or pharmacist before using this product if you are taking sedatives or tranquilizers.

    Talk to a doctor before using this product if you have liver disease, glaucoma, a breathing problem such as emphysema or chronic bronchitis, or trouble urinating due to an enlarged prostate gland.

    Talk to a health professional before using this product if you are pregnant or breast-feeding.

  • What are the possible side effects of Excedrin PM?

    Severe liver damage may occur if you take more than 2 gelcaps/caplets in 24 hours, take this product with other drugs containing acetaminophen, or consume 3 or more alcoholic drinks every day while using this product.

    Drowsiness may occur. Be careful when driving a motor vehicle or operating machinery.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking Excedrin PM?

    Avoid alcoholic drinks when taking this product.

    Do not use this product with any other drug containing acetaminophen, either prescription or over-the-counter.

    Do not use this product with any other product containing diphenhydramine, even one used on the skin.

    Do not use more of this product than directed.

  • What are possible food and drug interactions associated with Excedrin PM?

    Severe liver damage may result if you take this product with other drugs containing acetaminophen, or if you drink 3 or more alcoholic beverages daily while taking this product.

    If Excedrin PM is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Excedrin PM with any other medication.

  • What is the usual dosage of Excedrin PM?

    Adults and children 12 years: Take 2 gelcaps/caplets at bedtime, if needed, or as directed by a doctor.

    Children <12 years: Do not use.

  • How should I store Excedrin PM?

    Store at room temperature.